Tornadoes · United States · Texas · 2018

EF0 tornado, Clarendon, Texas, December 26, 2018

This EF0 tornado ran 0.6 miles across Donley County on December 26, 2018, touching down at 4:23 PM CST and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
December 26, 2018
Touchdown
4:23 PM CST (22:23 UTC)
Lifted
4:24 PM CST (22:24 UTC)
On the ground
1 minutes
Path length
0.6 miles (0.9 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Donley County
Touchdown point
34.931, -100.894
Lift-off point
34.934, -100.885
Record number
1812261623-01

The damage survey

7 damage points were recorded along this path by NWS AMA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 65 mph.

  • Few shingles on porch of adjacent house peeled up.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An active day of weather across parts of the Texas Panhandles starting with severe weather and ending with winter weather. An upper level low pressure system moved into the northwestern TX Panhandle the afternoon of the 26th. South-southeast low level flow brought moisture into the region along with favorable wind profile throughout atmosphere and sunshine breaking out allowed thunderstorms to develop. The ingredients were there to produce some severe thunderstorms with hail measured up to quarters. One thunderstorms also did produce a weak, short tracked tornado in the southeast Panhandle. On the backside of the departing low pressure system, there was strong cold air advection into the region and with good moisture aloft and at the surface coupled that with forcing, this resulted in accumulating snow for the northwest Texas Panhandle where 6-8 of snowfall fell throughout the morning of the 27th before the system exited the afternoon of the 27th.

Storm survey showed damage was relatively minor and consisted of many small and some large broken tree limbs along with a few peeled up shingles and sheet metal damage. The more significant damage occurred along a 50-100 yard wide and 1/2 mile long path which extended from southwest to northeast across the southeast side of Clarendon. The presence of a relatively narrow damage path was consistent with a weak tornado embedded within a line of storms.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

3 minutes of warning. NWS AMA issued a tornado warning for this county at 22:20 UTC, 3 minutes before the tornado touched down, in force until 22:45 UTC.

The county was under a severe thunderstorm watch, issued at 18:48 UTC and running to 23:58 UTC.

Issued (UTC)ExpiredProductOffice
05:55 UTC18:00 UTCDense Fog AdvisoryAMA
18:48 UTC23:58 UTCSevere Thunderstorm WatchAMA
22:20 UTC22:45 UTCTornado WarningAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Dec 26, 2:59 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Dec 26, 2:59 PM CST, 1 hour 24 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Amarillo TX
259 PM CST Wed Dec 26 2018

.DISCUSSION...
...Active Weather Forecast for the Panhandles...

Both severe weather and winter weather is in the cards for the
Panhandles with three periods of concern.

First period of concern is this afternoon and evening with the
ongoing severe weather potential. For more information on this
threat, see the mesoscale update discussion section below.

Second period of concern is the snow potential for the northwestern
Panhandles tonight. As a surface cyclone builds northeast into
Kansas tonight, wrap around region on the northwest side of this
cyclone will become the focus for snowfall. Guidance 925, 850, and
725 mb frontogenesis fields indicate a deep area of deformation will
be present across or just adjacent to our far northwestern CWA from
roughly around 00z to 12z tonight. Currently, banding can be seen in
ongoing snow around the Sangre de Cristo mountains, so banding
potential in guidance seems reasonable. There are three main
forecast problems - where this deformation area will set up, how
much moisture will be available to produce snow, and when will rain
change over to snow.

On the deformation/snow axis topic, guidance is doing its typical
thing and differing on the deformation and thus the heaviest snow
axis. Last few runs of CAM guidance focuses the snow along roughly a
Bueyeros NM - Campo CO line. This is in line with the general trend
amongst spectral guidance - the GFS being an outlier - to bring the
higher axis of snow southeastward into the northwestern reaches of
the Panhandles. Trend seems reasonable as the upper trough to our
west has come in a bit more amplified than older runs suggested it
would.

On the moisture question, as is typically the case in higher
elevations, overall moisture in the mid levels will be a limiting
factor. However, the rather soupy airmass in place today as
evidenced by current observations and lingering fog suggests the
frontogenetic dynamics will overcome the usual moisture issues.

On the subject of rain to snow change over time, with the mid levels
being cool the lower level temperatures will be the determinant for
changeover time. While DHT has made it to the 50s this afternoon, OK
Mesonet and CAO obs suggest areas along and northwest of a Texline -
Elkhart KS line are stuck in the 40s. Thus, think change over will
occur in these areas soon enough that they will be dealing with an
impactful enough snow event - 2 to 5 inches - to warrant an
advisory. While progged soundings suggest some instability in the
mid levels, the unstable layers are not directly co-located with the
snow production layer. Thus, current thinking is that snow
accumulations will not reach warning criteria. Nonetheless, will
need to keep an eye on things this evening and tonight as CAMs do
show high end potential of more than 6 inches of snow.

Finally, with wind gusts above 30 mph possible, introduced some
blowing snow into the forecast, particularly for western Cimarron
and Dallam Counties.

Third period of concern comes courtesy of secondary upper low
rotating down from the Pacific Northwest. Guidance is now in
agreement that this disturbance will impact the region but there are
still differences in exact depiction and amount of moisture
available, which looks to be the main limiting factor for snow
amounts with this event. Snow accumulations should be well under
warning level, so will not be issuing any products in relation to
this period at this time.

With a lot happening in the shorter term periods, went with the
model consensus for day 4 onward.

Ferguson

&&

.PREV DISCUSSION... /Issued 101 PM CST Wed Dec 26 2018/

MESOSCALE UPDATE...

* Synoptic Overview: A dynamic, deepening upper level low will
  move from southern NM at lunchtime Wed to near Dalhart by
  midnight tonight. SSE low level flow has brought mid 50s surface
  Tds to the srn TX Panhandle as a surface low deepens over the
  wrn TX Panhandle this afternoon.

* Mesoscale: A somewhat atypical set up at this time includes
  ongoing convection, some strong, along a Pacific front arcing
  across West Texas. Sunshine east of the convection is trying to
  deepen the mixed layer with earlier models wanting to form a
  pre- Pacific front dryline. It looks as though mixing won't be
  prolific enough for a full fledged dryline but could be enough
  to hinder convection a bit (though conversely also make it more
  likely for storms to root in boundary layer).

  As the upper low deepens, backing mid level winds will disrupt
  what were earlier in the day very favorable shear profiles. As
  the afternoon rolls on, increasingly veer-back-veer soundings
  will be noted and should hinder supercell formation and
  sustainment. In fact, the backing aloft is strong enough that a
  left-moving supercell cannot be ruled out.

* Threats: Large hail should be the main threat with damaging
  winds also a threat. Cool temps aloft and at the surface will
  keep hail stone melting to a minimum, resulting in marginally
  severe hail with stronger updrafts. Aforementioned drying/mixing
  due to sunshine may allow the line of storms to become rooted
  and therefore a conditional damaging wind threat may materialize
  as well. The tornado threat, though non-zero, will be mitigated
  by only modest low level shear (usually low level shear is
  extreme in systems this dynamic) and the aforementioned overall
  struggle for storm organization.

* Timing & Location: Storms will be most prevalent in the southern
  Texas Panhandle from now until 7 PM.

Simpson

PREV DISCUSSION... /Issued 1141 AM CST Wed Dec 26 2018/

AVIATION...18Z TAFs...Showers, thunderstorms, fog and even snow
(KDHT & KGUY) causing LIFR to IFR conditions through the TAF
period. The main window for shower and thunderstorm activity will
be from the start of the TAF period through about 27/02Z, with
snow at KDHT/KGUY BTWN 27/02Z thru 27/12Z as a cold front dives
into the region. Winds ahead of this front will be from the south
to southeast around 5 to 15 kts with higher gusts, veering to the
northwest at 20 to 30 kts AFT 27/09Z. This discussion will not be
updated for amendments.

Bieda

&&

.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Thursday for the following zones: Dallam.

OK...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Thursday for the following zones: Cimarron...Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                33  42  23  31  20 /  20   0  10  20  50
Beaver OK                  33  39  21  34  15 /  70  10   0  10  30
Boise City OK              25  34  16  26  10 /  80   5  10  40  30
Borger TX                  34  43  25  33  20 /  40   0   5  20  40
Boys Ranch TX              32  43  23  32  20 /  30   0  20  40  50
Canyon TX                  32  43  23  32  20 /  20   0  10  30  50
Clarendon TX               35  45  26  36  22 /  20   0   5   5  40
Dalhart TX                 28  38  19  28  14 /  50   0  20  40  40
Guymon OK                  31  39  19  30  14 /  70  10   5  20  30
Hereford TX                32  44  23  32  19 /  20   0  20  30  60
Lipscomb TX                36  42  23  36  19 /  60   5   0  10  30
Pampa TX                   33  41  22  33  18 /  40   0   5  20  40
Shamrock TX                37  46  26  38  21 /  50   0   0   5  30
Wellington TX              38  48  27  40  23 /  40   0   0   0  20

&&

77/09/98
Hazardous weather outlook, Dec 26, 2:48 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
248 PM CST Wed Dec 26 2018

OKZ001>003-TXZ001>020-317-270900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
248 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible across the Panhandles this
afternoon and evening. A few of these storms this afternoon may
become severe, with hail up to quarter size and wind gusts up to
60 mph possible. Additionally, an isolated tornado cannot be ruled
out.

Snow accumulations will be possible across the western Oklahoma
Panhandle and far northwestern Texas Panhandle Wednesday night,
where a Winter Weather Advisory is in effect. Additionally, wind
gusts briefly as high as 40 mph may cause patchy blowing snow and
reduced visibilities in these areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow accumulations will be possible Thursday night through
Saturday across the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

Ferguson

In the hours before

Local storm report, Dec 26, 3:16 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             6 NW CANYON             35.05N 101.99W
12/26/2018  M1.00 INCH       RANDALL            TX   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED JUST SOUTH OF THE RANDALL
            COUNTY FEED YARD.

&&

EVENT NUMBER AMA1800739

14
Special weather statement, Dec 26, 3:19 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
319 PM CST WED DEC 26 2018

TXZ001-002-006-007-262200-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
319 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND NORTHEASTERN HARTLEY
COUNTIES UNTIL 400 PM CST...

At 319 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Hartley, or 16 miles west of Dumas, moving northeast at
25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Cactus and Conlen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3575 10221 3587 10239 3632 10229 3614 10176
TIME...MOT...LOC 2119Z 217DEG 23KT 3592 10225

Bieda
Local storm report, Dec 26, 3:21 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             7 ESE BUSHLAND          35.17N 101.94W
12/26/2018  E0.75 INCH       RANDALL            TX   NWS EMPLOYEE

&&

EVENT NUMBER AMA1800740

FERGUSON
Special weather statement, Dec 26, 3:42 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Amarillo TX
342 PM CST WED DEC 26 2018

TXZ002-003-007-008-012-013-262230-
Hutchinson TX-Sherman TX-Potter TX-Hansford TX-Carson TX-Moore TX-
342 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...
HUTCHINSON...EASTERN POTTER...SOUTHEASTERN SHERMAN...SOUTHWESTERN
HANSFORD AND MOORE COUNTIES UNTIL 430 PM CST...

At 342 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Four Way to 11 miles
northeast of Amarillo. Movement was northeast at 60 mph.

Half inch hail will be possible with these storms. Hail may
accumulate on roadways causing hazardous travel.

Locations impacted include...
Amarillo, Dumas, Borger, Fritch, Sunray, Stinnett, Sanford, Morse,
Four Way, Masterson, Lake Meredith and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CST for
the Panhandle of Texas.

LAT...LON 3571 10216 3580 10216 3615 10175 3605 10135
      3580 10109 3578 10109 3522 10171
TIME...MOT...LOC 2142Z 216DEG 51KT 3575 10208 3533 10169

Bieda
Special weather statement, Dec 26, 3:44 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Amarillo TX
344 PM CST WED DEC 26 2018

TXZ008-009-012>014-017>019-317-262230-
Gray TX-Hutchinson TX-Roberts TX-Potter TX-Palo Duro Canyon TX-
Donley TX-Randall TX-Carson TX-Armstrong TX-
344 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL...
ARMSTRONG...CARSON...SOUTHEASTERN HUTCHINSON...WESTERN GRAY...
SOUTHEASTERN POTTER...SOUTHWESTERN ROBERTS AND WESTERN DONLEY
COUNTIES UNTIL 430 PM CST...

At 344 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Amarillo to 8 miles east
of Wayside. Movement was northeast at 50 mph.

Half inch hail will be possible with these storms. Hail may
accumulate on roadways causing hazardous travel.

Locations impacted include...
Amarillo, Panhandle, Clarendon, Claude, White Deer, Groom,
Skellytown, Howardwick, Wayside, Washburn, Goodnight, Kingsmill,
Greenbelt Lake and Pantex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CST for
the Panhandle of Texas.

LAT...LON 3522 10172 3579 10109 3476 10074 3475 10138
      3475 10163
TIME...MOT...LOC 2144Z 230DEG 42KT 3524 10177 3482 10141

Bieda
Local storm report, Dec 26, 4:04 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             6 E BUSHLAND            35.19N 101.96W
12/26/2018  E0.75 INCH       POTTER             TX   TRAINED SPOTTER

            PENNY SIZED HAIL NEAR I-40 AND HELIUM ROAD, JUST WEST
            OF AMARILLO.

&&

EVENT NUMBER AMA1800741

14

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 12:00Z

10.4 hours before the tornado, 81 km from the path. December 26, 2018.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 329 joules per kilogram, CIN -15, lifted condensation level 510 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 198 square meters per square second, 0 to 6 km bulk shear 52 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-15 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 00:00Z

1.6 hours after it, 81 km from the path. December 27, 2018.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -83960, lifted condensation level 1702 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-12-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -123 square meters per square second, 0 to 6 km bulk shear 42 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-83960 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
-278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The radar

The Amarillo radar (KAMA), 82 km away, was scanning. The volume nearest the touchdown began at 22:23 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:24 UTCTORNADO1 Ene ClarendonDonley, TXSEVERAL REPORTS OF MINOR DAMAGE NORTHEAST OF CLARENDON. WINDOWS BLOWN OUT OF A HOME, TREES DAMAGED, AND SOME MINOR ROOF DAMAGE.
23:05 UTCTSTM WND GST 561 Ene McleanGray, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2018 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of December 26, 2018

1 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 263:40 PM CSTEF0Dickens, TX0.330$30,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.